Gout sufferers know that colchicine side effects are often unpleasant. Diarrhea, nausea and vomiting are common, but one side effect is less well known and much more dangerous.
I’ve written before about the potential problems with biaxin and colchicine. Biaxin labeling is supposed to carry a warning. There has certainly been plenty of publicity about this in the medical press due to a small number of deaths from colchicine poisoning, but still the problem occurs.
I got this message yesterday:
My Dad was given Colchicine 0.6mg and was told to stop taking it when he got diarhea. He did this but was still bothered with cramping and diarhea. Could this also be caused by the fact he was also given biaxin xl 500 mg. Can these to medications be taken at the same time.
Colchicine and biaxin must not be taken at the same time. This is so serious that I am repeating my warning.
I am not qualified to advise you what to do if you have taken both, but you must seek medical attention immediately.